Doctor insights on:
Bph Meds Medication
BPH is abbrev of benign prostate hyperplasia, which is a general, confusing, clinical term for men's trouble to void although it is a pathological term to describe microscopic increase in number & size of glandular cells in the prostate, starting as early as age 30. For better use, LUTS is proposed to replace BPH. More? ...Read more
Not for BPH: Neostigmine is often used to treat neuromuscular disease such as myasthenia gravis--and has many side effects. It is not for bph. There hasn't been new drug lately for bph, last one was rapaflo (silodosin) (approved 2008) and combo of older meds (jalyn-2010), and Cialis (2012) as an adjunct treatment for bph. I certainly hope you don't have BPH at age 21. Consult doc if you have concern/problem. Good luck. ...Read moreSee 1 more doctor answer
Blocking DHT: Two medications (avodart (dutasteride) and proscar) block an enzyme called 5 Alpha reductase. These medications block the conversion of testosterone to dihydrotestosterone which is more potent. These medication lead to an approximate 20% reduction in prostate size as well as stop further prostate growth. You physician cna hlep determine if one of these medications is appropriate for you. ...Read moreSee 1 more doctor answer
Yes.: Flomax (tamsulosin) is part of a family of drugs called alpha-blockers that relax the smooth muscle of the prostate and bladder neck, improving urine flow & symptoms. Other drugs in this group are terazosin, doxazosin, alfuzosin, & silodosin. Another family of drugs for BPH are 5-alpha-reductase inhibitors, such as Finasteride and dutasteride. These shrink the prostate and reduce episodes of urine retention. ...Read moreSee 2 more doctor answers
My dad has heard about a laser to treat his bph. Is it better than taking medication? Is it the best technology?
BPH: Is not necessarily better than medications but it is an option. The majority of people with BPH can be managed with one or two medications. Thos who do not wish to take medication or cannot tolerate them can consider minimally invasive prostate ablative surgery. ...Read moreSee 1 more doctor answer
Is it possible for medication for BPH and enlarged prostate to cause a decrease in sexual interest and reduce erections?
Medication(s) to take for BPH other than Flomax, (tamsulosin) Jalyn, Finasteride, Cialis and Avdart. Please advise.
Same groups: You listed alpha blocker(flomax or tamsulosin),5-alpha reductase inhibitor(finasteride,dutasteride or avodart),combination of both groups(Jalyn)and PDE5 inhibitor(cialis).Any other drugs I give you will be in those groups.If none has helped you,talk to your urologist about TUR prostate or other surgical options.TUR is the "gold standard" with which other surgical options are compared.Good luck. ...Read more
Here are some...: The excitement to search alternative meds/herbs seems having died down lately. The ingredients of so-called alternative meds usually include saw palmetto, pygeum, bee pollen, zinc, selenium, lycopene, vitamins, etc. The studies on these failed to constantly prove their claimed effects, at best, marginal and inconsistent. Of course, another wave of similar effort may loom; time will tell. ...Read moreSee 2 more doctor answers
With early onset BPH in a 50+ male, with inability to empty bladder in one shot, is it reccomended to take the meds w/side affects or manage
I have BPH ,tried all mainstream meds without success,has any docs heard of urismooth,which claims to get sexual prowess back in 6 days? many thanks
Save your money: I know Of no over the counter substances that will improve your sexual prowess. Benign enlargement of the prostate has very little to do with erectile dysfunction or libido. See a urologist or your primary care physician for proper workup and treatment options for both sexual dysfunction and BPH ...Read more
Is it possible to reverse BPH permanently,as I have tried with no success,dont take meds because of impotence they cause me?MANY THANX
BPH treatment: It is unlikely that the problems associated with BPH, the enlargement of the prostate, will change without medication. BPH is common and occurs as men age. Speak with your doctor about possible treatment options, many of these medications do not cause impotence in every patient and maybe you could benefit from a different medication than you have tried. ...Read more
On avodart (dutasteride) for 5+ years to treat bph. Decrease in penile length observed. Connection? If so, will stopping meds reverse this unfortunate side-effect?
No it is not related: Avodart (dutasteride) is a 5 Alpha reductase inhibitor that will reduce the size of the prostate and lower the psa level by 50% .It may lower the volume of the ejaculate and caouse ed in some men but shold not change the length of the penis. ...Read moreSee 1 more doctor answer
Had good tump jan1-14 for bph. Taking no drugs. Now ENT has me on 0.25 mg Xanax (alprazolam) 3 x day for unrelated issue.Can this have any neg. Impact on the tumt?
Do meds that treat BPH lower PSA? If so, do they also in turn reduce the chance of prostate cancer?
Can taking drugs for peripheral neuroptahy, bph, edema, hypertenison cause tenderness in male breast of 69 year old man.
Yes they can.: Many medications, especially the drugs for bph, can have some affects on the male hormone levels. Breast tenderness and even some breast growth is not uncommon in men taking drugs for bph, especially the 5-ari medications. While not particularly dangerous, please monitor this closely with your physician. ...Read more
Here are some ...: There has been no known ways to reduce the risk of BPH, which is speculated as the result of subtle but unclearly defined sex hormonal imbalance along the course of aging. So, just be proactive to seek pro-evaluation for taking longer time and standing closer to toilet bowl to pee timely, don't wait until the last minutes when one cannot pee at all. ...Read moreSee 1 more doctor answer
BPH at Young age: It would be very unlikely to have BPH (benign prostatic hypertrophy) at a "young" age, unless you consider 45 years old as "young". ;) most BPH does not become symptomatic until 45 or 50 years of age, typically with frequent urination and getting up at night to urinatte. If these symptoms are happening at a young age we tend to think of urethral stricture disease rather than bph.. ...Read moreSee 2 more doctor answers
Not likely: While some young men may have lower urinary tract voiding symtpoms, they are not likely due to an enlarged prostate as the prostate has not started to enlarge at such a young age. Some young men have a bladder neck problem that looks like BPH and may repsond to some of the same treatments. Your urologist would be able to to the evaluation and recommend appropriate treatment. ...Read moreSee 1 more doctor answer